Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 48, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 15, 2012, 2:09 PM EDT for Horry County, South Carolina. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2012, 2:09 PM EDT (18:09 UTC)
- Expired
- May 15, 2012, 2:47 PM EDT
- In force
- 38 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County Horry County, SC
The radar
The Wilmington radar (KLTX), 50 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 2:22 PM EDT | HAIL 0.88 | 1 Nne Conway, SC | |
| May 15, 2:25 PM EDT | HAIL 1 | 2 Nne Conway, SC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1682 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
624 WUUS52 KILM 151809 SVRILM SCC051-151915- /O.NEW.KILM.SV.W.0048.120515T1809Z-120515T1915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 209 PM EDT TUE MAY 15 2012 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HORRY COUNTY IN NORTHEAST SOUTH CAROLINA * UNTIL 315 PM EDT * AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CONWAY...AND MOVING NORTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... CONWAY... HICKORY GROVE... HOMEWOOD... ADRIAN... HAMMOND... ALLSBROOK... MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3415 7895 3398 7870 3369 7905 3380 7922 TIME...MOT...LOC 1810Z 219DEG 11KT 3382 7907 $$ BACON
1 follow-up statement
727 WWUS52 KILM 151847 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 247 PM EDT TUE MAY 15 2012 SCC051-151857- /O.CAN.KILM.SV.W.0048.000000T0000Z-120515T1915Z/ HORRY SC- 247 PM EDT TUE MAY 15 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HORRY COUNTY IS CANCELED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3415 7895 3398 7870 3369 7905 3380 7922 TIME...MOT...LOC 1847Z 219DEG 11KT 3391 7898 $$ BACON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 1:42 PM EDT, 27 minutes earlier.
Area forecast discussion, May 15, 1:42 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 142 PM EDT TUE MAY 15 2012 .SYNOPSIS... A VERY SLOW MOVING COLD FRONT WILL BE A FOCUS FOR SHOWERS AND THUNDERSTORMS TODAY...WITH A FEW THUNDERSTORMS PRODUCING HEAVY RAIN AND GUSTY WINDS. SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN WEDNESDAY BEFORE COLD FRONT MOVES OFFSHORE WEDNESDAY NIGHT. HIGH PRESSURE WILL BUILD INTO THE REGION THURSDAY...BRINGING DRIER AND SEASONABLE WEATHER INTO THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 2:00 PM TUESDAY...STATIONARY FRONT REMAINS TO THE WEST AS A BROAD SOUTHWESTERLY FLOW CONTINUES ALOFT. SEA BREEZE CONVECTION HAS FIRED AND SPC MESO-ANALYSIS PAGE SHOWS MIXED LAYER CAPE VALUES NEAR 2000 J/KG INLAND. SHOULD SEE CONVECTION FIRE SHORTLY IN THESE AREAS AS HEATING CONTINUES. GFS HAS BACKED OFF THE POPS INLAND FOR OVERNIGHT BUT THE NAM AND HRRR CONTINUE TO BE QUITE AGGRESSIVE. BACKED OFF POPS SLIGHTLY BUT WILL CONTINUE TO ADVERTISE LIKELY VALUES MAXIMIZED AROUND 0000 UTC ACROSS WESTERN COUNTIES WITH CHANCE ELSEWHERE. LATEST SPC DAY ONE OUTLOOK HAS NOT CHANGED FROM EARLIER VERSIONS. FOR OVERNIGHT LOWS...WITH THE TROPICAL AIRMASS IN PLACE CONTINUED TO GO WARMER THAN GUIDANCE. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 2:00 PM TUESDAY...COLD FRONT WILL REMAIN A FOCUS FOR CONVECTION ON WEDNESDAY AS IT MOVES SLOWLY SOUTHEAST ACROSS THE FORECAST AREA. AIR MASS WILL REMAIN JUICY AND WARM AND AT LEAST MARGINALLY UNSTABLE...WITH DEW POINTS WELL IN THE 60S AND P/W VALUES OF AROUND AN INCH AND A HALF. FRONT SHOULD MOVE OFFSHORE AROUND DAYBREAK ON THURSDAY. LATEST GUIDANCE HINTS AT FRONT LINGERING JUST OFFSHORE INTO THE DAYLIGHT HOURS ON THURSDAY AS AN UPPER WEAKNESS LINGERS OVER THE EASTERN CAROLINAS. THIS WILL KEEP IN THE POSSIBILITY OF CONVECTION ON THURSDAY...ESPECIALLY FOR THE COASTAL COUNTIES. MODEL SOUNDINGS ALSO KEEP IN DEEP MOISTURE FOR MUCH OF THAT DAY. HAVE RAMPED UP POPS FOR THURSDAY AS A RESULT...ALTHOUGH CONFIDENCE NOT HIGH AT THIS POINT. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 300 AM TUESDAY...THERE ARE TWO GUIDANCE CAMPS FOR THE EXTENDED. THE GFS/CMC DEVELOP ELONGATED RIDGING ACROSS THE OH VLY WITH A BAGGY TROUGH PERSISTING FROM THE WESTERN ATLANTIC INTO FLORIDA...WHILE THE ECMWF STILL DEVELOPS A CLOSED UPPER LOW OVER THE WESTERN ATLANTIC ABOVE A HYBRID SURFACE CYCLONE. ALTHOUGH THE ECMWF HAS BEEN SHOWING THIS FOR SEVERAL RUNS...WEAKER BLOCKING UPSTREAM COMBINED WITH THE VERY SIMILAR GFS/CMC AND OVERALL DRIER FORECAST PROFILES SUGGEST MUCH LESS CHANCE OF HYBRID CYCLONE DEVELOPMENT. STILL...SOME LOWERED HEIGHTS TROUGHING BACK TOWARDS THE SOUTHEAST SUGGEST THAT THE GFS IS NOT GIVING UP ON THIS SOLUTION ENTIRELY...AND EVEN SO...WOULD NOT JUMP EXCLUSIVELY ON THE CMC/GFS BANDWAGON SINCE THIS MARKS A LARGE DEPARTURE FROM PREVIOUS SOLUTIONS. HOWEVER...WILL GO WITH A DRY FORECAST THROUGH THE PERIOD THANKS TO SURFACE RIDGING PERSISTING FROM THE NORTH...AND THE NOW EXPECTED DRY/STABLE LAYERS ABOVE THE SURFACE. WITH NE FLOW THROUGH THE PERIOD...TEMPS WILL REMAIN RIGHT AROUND CLIMO FOR BOTH HIGHS AND LOWS...EVEN AS THICKNESSES BEGIN TO RETURN TO MORE SUBTROPICAL LEVELS. SOME PRECIP MAY AGAIN APPROACH THE REGION MONDAY...BUT FOR NOW WILL KEEP POP OUT OF THE FORECAST 7 DAYS OUT. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 18Z...THERE MAY BE ENOUGH OF A DRY PUNCH ALOFT TO KEEP STORMS FROM BEING NUMEROUS THIS AFTERNOON. THERE WILL BE TWO MAIN AREAS...ALONG THE SEA BREEZE BOUNDARY EARLY...MAINLY OVER NORTH CAROLINA...AND ALONG A TROUGH OVER THE WESTERN CWA TOWARDS EVENING. THE AREA WEST WILL PROBABLY HAVE THE STRONGEST STORMS. OVERNIGHT...CONVECTION WILL STILL BE ONGOING AND WILL LIKELY NOT DIE OUT UNTIL AFTER MIDNIGHT...AND EVEN THEN WE MAY GET ISOLATED ACTIVITY REACHING THE COAST. STRATUS/FOG WILL COME INTO THE PICTURE AGAIN WITH ALL THE LOW LEVEL MOISTURE AVAILABLE. WEDNESDAY...SLOW IMPROVEMENT IN THE CEILINGS...BUT ANOTHER ROUND OF CONVECTION LIKELY WITH DAYTIME HEATING. CONTINUED SOUTHWEST FLOW. EXTENDED OUTLOOK...UNSETTLED WEATHER THROUGH THURSDAY WITH A GOOD CHANCE FOR SHOWERS/ISOLATED THUNDERSTORMS/TEMPO MVFR. VFR FRIDAY THROUGH SUNDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 2:00 PM TUESDAY...SUMMERTIME PATTERN CONTINUES ACROSS THE COASTAL WATERS WITH THE SOUTH TO SOUTHWESTERLY FLOW BETWEEN A WEAK STATIONARY FRONT TO THE WEST AND BERMUDA HIGH PRESSURE TO THE EAST. WILL PROBABLY SEE A SIMILAR PATTERN OF WINDS BACKING OFF A COUPLE OF KNOTS LATE TONIGHT TO NEAR TEN KNOTS AS THE GRADIENT DECREASES SLIGHTLY. SEAS REMAIN CONSISTENT AS WELL WITH 2-4 FEET. SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 2:00 PM TUESDAY...A COLD FRONT WILL DROP SLOWLY SOUTHEAST ACROSS THE CAROLINAS ON WEDNESDAY...MOVING ACROSS THE WATERS ON THURSDAY MORNING. SLACK GRADIENT WILL KEEP WINDS LIGHT AND SOUTHERLY UNTIL THEN...MAINLY IN THE 10 TO 15 KT RANGE...WITH SEAS IN THE 3 TO 4 FT RANGE. WINDS WILL SHIFT NE ON THURSDAY...INCREASING TO AROUND 15 KTS LATE OVERNIGHT. SEAS WILL BE IN THE 2 TO 4 FT RANGE FOR MUCH OF THURSDAY. LONG TERM /FRIDAY THROUGH SATURDAY/... AS OF 3:00 AM TUESDAY...HIGH PRESSURE RIDGING DOWN THE EAST COAST WILL KEEP MODERATE-TO-STRONG NE WINDS THROUGH THE PERIOD. WINDS OF 15-20 KTS...WITH ONLY MINOR DIURNAL VARIATIONS...WILL OCCUR THROUGH SATURDAY. ALTHOUGH A WEAK SE SWELL WILL PERSIST...THE SIGNIFICANT WAVES WILL BE A NE WIND CHOP OF 5FT/5SEC WHICH BUILDS SEAS TO 4-5 FT FRIDAY...WITH 6 FT SEAS DEVELOPING ON SATURDAY. CAUTIONARY HEADLINES ARE LIKELY FRIDAY...WITH SCA CONDITIONS POSSIBLE FOR THE WEEKEND. ONCE AGAIN...THERE WILL BE A SIGNIFICANT SHADOW REGION SW OF FRYING PAN SHOALS...WHERE SEAS WILL PERSIST AT ONLY 1-3 FT IN THE INNER 10 NM OF AMZ252 AND AMZ254. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...SHK SHORT TERM...REK LONG TERM...JDW AVIATION...DL MARINE...REK/JDW/SHK
Hazardous weather outlook, May 15, 5:12 AM EDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 512 AM EDT TUE MAY 15 2012 AMZ250-252-254-256-160915- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 512 AM EDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. CLOUD TO WATER LIGHTNING STRIKES AND LOCALLY HIGHER WIND AND WAVES CAN BE EXPECTED TODAY AND TONIGHT ASSOCIATED WITH SCATTERED TSTMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-160915- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 512 AM EDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND STRONG GUSTY WINDS. HAIL IS POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ106-108-110-160915- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK- 512 AM EDT TUE MAY 15 2012 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. THUNDERSTORMS TODAY MAY CONTAIN VERY HEAVY RAIN. HAIL AND GUSTY WINDS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. MODERATE RISK OF RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. SCZ054-056-160915- COASTAL HORRY-COASTAL GEORGETOWN- 512 AM EDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS MAY CONTAIN VERY HEAVY RAIN. HAIL AND GUSTY WINDS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. 8
In the hours before
Special weather statement, May 15, 1:18 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
118 PM EDT TUE MAY 15 2012
NCZ096-099-151745-
BLADEN-COLUMBUS-
118 PM EDT TUE MAY 15 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS BLADEN AND COLUMBUS
COUNTIES THROUGH 145 PM EDT...
AT 119 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CRUSOE ISLAND...OR ABOUT 10 MILES SOUTHEAST OF WHITEVILLE...MOVING
NORTHEAST AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE CARVERS...COUNCIL...CRUSOE ISLAND...
EMERSON...HALLSBORO...KELLY...LAKE WACCAMAW...LISBON...OLD DOCK...
REDBUG AND BOLTON.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3446 7828 3417 7850 3417 7851 3414 7855
3413 7854 3412 7855 3411 7856 3421 7873
3457 7854
TIME...MOT...LOC 1719Z 208DEG 16KT 3423 7859
BACONSpecial weather statement, May 15, 1:36 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
136 PM EDT TUE MAY 15 2012
SCZ053-054-151815-
COASTAL HORRY-INLAND HORRY-
136 PM EDT TUE MAY 15 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS HORRY COUNTY THROUGH 215 PM
EDT...
AT 136 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BUCKSVILLE...OR ABOUT 5 MILES NORTHWEST OF SOCASTEE...MOVING
NORTHEAST AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE CONWAY...RED HILL...SOCASTEE...
ADRIAN...ALLSBROOK...BAYBORO...BUCKSPORT...BUCKSVILLE...DONGOLA...
FORESTBROOK...HAMMOND AND HICKORY GROVE.
HAZARDS INCLUDE...
DIME SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3372 7919 3373 7920 3410 7900 3397 7874
3362 7903
TIME...MOT...LOC 1736Z 209DEG 17KT 3375 7907
BACONSpecial weather statement, May 15, 1:54 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
154 PM EDT TUE MAY 15 2012
SCZ055-056-151830-
COASTAL GEORGETOWN-INLAND GEORGETOWN-
154 PM EDT TUE MAY 15 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS GEORGETOWN COUNTY THROUGH
230 PM EDT...
AT 153 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PLANTERSVILLE...OR ABOUT 10 MILES WEST OF MURRELLS INLET...MOVING
NORTHEAST AT 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE MURRELLS INLET ...
JACKSON...PLANTERSVILLE AND YAUHANNAH...AND SECTIONS OF HIGHWAY 701.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3356 7936 3368 7916 3366 7915 3366 7914
3365 7912 3363 7913 3361 7912 3361 7910
3357 7910 3357 7900 3353 7902 3348 7908
3340 7925
TIME...MOT...LOC 1753Z 239DEG 9KT 3353 7922
BACONThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 11:36 PM EDT | Special Weather Statement | ILM | Horry | 54 min |
| May 14, 11:50 PM EDT | Tornado Warning | ILM | Horry | 26 min |
| May 15, 1:36 PM EDT | Special Weather Statement | ILM | Horry | 39 min |
| May 15, 1:54 PM EDT | Special Weather Statement | ILM | Georgetown | 36 min |
| May 15, 1:59 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Horry | 46 min |
| May 15, 2:04 PM EDT | Tornado Warning | ILM | Georgetown, Horry | 26 min |
| May 15, 2:29 PM EDT | Areal Flood Warning | ILM | Georgetown, Horry, Marion | 37 min |
| May 15, 4:03 PM EDT | Severe Thunderstorm Warning | ILM | Dillon | 34 min |
| May 15, 4:42 PM EDT | Special Weather Statement | ILM | Georgetown | 63 min |
| May 15, 5:05 PM EDT | Special Weather Statement | ILM | Marlboro | 40 min |
| May 15, 5:22 PM EDT | Areal Flood Warning | ILM | Georgetown | 2 hr |
| May 15, 7:39 PM EDT | Special Weather Statement | ILM | Dillon | 66 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.